Translate

5 luglio 2017

Persistence of Sexual Dysfunction Side Effects after Discontinuation of Antidepressant Medications: Emerging Evidence (2008)


Persistence of Sexual Dysfunction Side Effects after Discontinuation of Antidepressant Medications: Emerging Evidence

DOI: 10.2174/1874350100801010042

· University of Iowa

Abstract

Post-market prevalence studies have found that Selective Serotonin Reuptake Inhibitor (SSRI) and Serotonin-Norepinephrine Reuptake Inhibitor (SNRI) sexual side effects occur at dramatically higher rates than initially reported in pre-market trials. Prescribing and practice conventions rest on the untested assumption that individuals who develop sex-ual dysfunction secondary to SSRI and SNRI antidepressant medications return fully to their pre-medication sexual func-tioning baseline shortly after discontinuing treatment. Most individuals probably do return to their previous level of sexual functioning, however recent case reports, consumer-provided Internet-based information, incidental research findings, and empirical evidence of persistent post SSRI sexual benefits in the premature ejaculation literature suggest that for some in-dividuals, SSRI and SNRI-emergent sexual side effects persist indefinitely after discontinuing the medications. The litera-ture poorly captures the full spectrum of SSRI/SNRI sexual side effects, and a lack of systematic follow-up in the sexual side effects research precludes detection of post SSRI/SNRI sexual dysfunction, leaving the formal knowledge base in-adequate and even inaccurate, raising informed consent issues, and leaving clinicians vulnerable to practicing in ways that may be hurtful to patients in spite of their best efforts to inform themselves.

LINK: https://www.researchgate.net/publication/228667893_Persistence_of_Sexual_Dysfunction_Side_Effects_after_Discontinuation_of_Antidepressant_Medications_Emerging_Evidence

http://psychrights.org/research/Digest/SSRIs/PersistentSSRISexSideEffects.pdf




TRADUZIONE ITALIANA:

Persistenza delle disfunzioni sessuali collaterali dopo la sospensione di farmaci antidepressivi: evidenza emergente

Gli studi di prevalenza post-marketing hanno scoperto che gli effetti collaterali degli antidepressivi SSRI e SNRI avvengono a tassi drammaticamente superiori di quelli inizialmente riportati negli studi pre-marketing. Le prescrizioni e convenzioni pratiche avvengono sul presupposto non verificato che gli individui che sviluppano disfunzione sessuale secondaria ai farmaci antidepressivi SSRI e SNRI ritornano completamente al loro funzionamento basale pre-medicazione poco dopo la sospensione del trattamento. La maggior parte delle persone probabilmente tornano al precedente livello di funzionamento sessuale, tuttavia casi clinici recenti, e prove empiriche di benefici sessuali persistenti post SSRI nella letteratura sull'eiaculazione precoce suggeriscono che per alcuni individui, gli effetti collaterali sessuali indotti da SSRI e SNRI persistono a tempo indeterminato dopo la sospensione dei farmaci. La letteratura cattura in modo povero l'intero spettro degli effetti collaterali sessuali degli SSRI/SNRI, e la mancanza di sistematicità nella ricerca degli effetti collaterali sessuali preclude la rilevazione di disfunzioni sessuali dopo SSRI/SNRI, lasciando la base di conoscenza formale inadeguata e anche inaccurata, sollevando problemi di consenso informato, e lasciando i medici vulnerabili alla pratica in modi che potrebbero essere dannosi per i pazienti, nonostante i loro migliori sforzi per informarsi. 

Nessun commento:

Posta un commento